MAUDE Adverse Event Report: COLOPLAST A/S PED FOLYSIL CATH 3ML CH08/5; SILICONE FOLEY CATHETER,

COLOPLAST A/S PED FOLYSIL CATH 3ML CH08/5; SILICONE FOLEY CATHETER,
Model Number AA61081002
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device received (b)(6) 2017 for evaluation.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information of conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.On (b)(6) 2017: report was delayed due to an esg issue.Tickets (b)(4) were opened on (b)(6) 2017 and not resolved until (b)(6) 2017.
 
Event or Problem Description
According to the available information, at the time of withdrawal of the catheter (48 hours after having placed it in the patients' body), the deflation of balloon was performed but the catheter remained blocked in the urethral meatus.According to the nurse, it seemed like the balloon was not enough deflated.The catheter had to be pulled to be withdrawn, an inflammation of the penis was reported.Did they tried to inflate/deflate the balloon ? - yes several times.The balloon was empty ? yes, it was thick but no more fluid in the balloon.
 
Additional Manufacturer Narrative
This follow-up mdr is created to document the evaluation of the returned product: a used folysil catheter with a white valve printed "3 ml-04819790" was received for evaluation.At visual examination, it was noted that the balloon is deflated and hang loose.It was disinfected it and inflated with 3cc of air and no balloon anomaly was observed.It was deflated it and the balloon is ok.It is the remanence issue.The ifu sh2115 provides, in such situation, recommendations to follow during removal.The rmf identified the described risk which is considered acceptable with the recommendations within the ifu.Our clinical assessment estimates that the entrapped folysil catheter as a result of balloon cuffing has required a new surgical intervention under general anesthesia in one case which is a severity parameter rated level 3 according to our current risk management procedure (b)(4).Based on the above, this complaint is not confirmed as a product defect, the root cause is due to user.

Brand Name
PED FOLYSIL CATH 3ML CH08/5
Common Device Name
SILICONE FOLEY CATHETER,
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebaek, 3050
DA  3050
MDR Report Key6681622
Report Number9610711-2017-00018
Device Sequence Number13466922
Product Code EZL
UDI-Device Identifier03600040126974
UDI-Public03600040126974
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAA61081002
Device Catalogue NumberAA61081002
Device Lot Number5193878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer05/15/2017
Initial Report FDA Received Date06/30/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;